Show simple item record

dc.contributor.authorChen, Huangxin
dc.contributor.authorFan, Xiaolin
dc.contributor.authorSun, Shuyu
dc.date.accessioned2019-07-30T12:19:31Z
dc.date.available2019-07-30T12:19:31Z
dc.date.issued2019-05-21
dc.identifier.citationChen, H., Fan, X., & Sun, S. (2019). A fully mass-conservative iterative IMPEC method for multicomponent compressible flow in porous media. Journal of Computational and Applied Mathematics, 362, 1–21. doi:10.1016/j.cam.2019.05.012
dc.identifier.doi10.1016/j.cam.2019.05.012
dc.identifier.urihttp://hdl.handle.net/10754/656238
dc.description.abstractIn this paper we consider efficient and fully mass-conservative numerical methods for the multicomponent compressible single-phase Darcy flow in porous media. Compared with the classical IMplicit Pressure Explicit Concentration (IMPEC) scheme by which one of the components may be not mass-conservative, the new scheme enjoys an appealing feature that the conservation of mass is retained for each of the components. The pressure–velocity system is obtained by the summation of the discrete conservation equation for each component multiplying an unknown parameter which is nonlinearly dependent of the molar concentrations. This approach is quite different from the conventional method which is used in the classical IMPEC scheme. We utilize a fully mass-conservative iterative IMPEC method to solve the nonlinear system for molar concentration, pressure and velocity fields. The upwind mixed finite element methods are used to solve the pressure–velocity system. Although the Peng–Robinson equation of state (EOS) is utilized to describe the pressure as a function of the molar concentrations, our method is suitable for any type of EOS. Under some reasonable conditions, the iterative scheme can be proved to be convergent, and the molar concentration of each component is positivity-preserving. Several interesting examples of multicomponent compressible flow in porous media are presented to demonstrate the robustness of the new algorithm.
dc.description.sponsorshipWe would like to thank the reviewers for their helpful suggestions.
dc.publisherElsevier BV
dc.relation.urlhttps://linkinghub.elsevier.com/retrieve/pii/S0377042719302468
dc.rightsNOTICE: this is the author’s version of a work that was accepted for publication in Journal of Computational and Applied Mathematics. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Computational and Applied Mathematics, [[Volume], [Issue], (2019-05-21)] DOI: 10.1016/j.cam.2019.05.012 . © 2019. This manuscript version is made available under the CC-BY-NC-ND 4.0 license http://creativecommons.org/licenses/by-nc-nd/4.0/
dc.rights.urihttp://creativecommons.org/licenses/by-nc-nd/4.0/
dc.subjectMulticomponent compressible flow
dc.subjectPeng–Robinson equation of state
dc.subjectUpwind mixed finite element methods
dc.subjectFully mass-conservative iterative IMPEC method
dc.titleA fully mass-conservative iterative IMPEC method for multicomponent compressible flow in porous media
dc.typeArticle
dc.contributor.departmentComputational Transport Phenomena Lab
dc.contributor.departmentEarth Science and Engineering
dc.contributor.departmentEarth Science and Engineering Program
dc.contributor.departmentPhysical Science and Engineering (PSE) Division
dc.identifier.journalJournal of Computational and Applied Mathematics
dc.eprint.versionPost-print
dc.contributor.institutionSchool of Mathematical Sciences and Fujian Provincial Key Laboratory on Mathematical Modeling and High Performance Scientific Computing, Xiamen University, Fujian, 361005, China
dc.contributor.institutionInstitute of Geophysics and Geomatics, China University of Geosciences, Wuhan 430074, China
kaust.personFan, Xiaolin
kaust.personSun, Shuyu
refterms.dateFOA2019-07-31T07:20:05Z
dc.date.published-online2019-05-21
dc.date.published-print2019-12


Files in this item

Thumbnail
Name:
final2.pdf
Size:
3.110Mb
Format:
PDF
Description:
Accepted Manuscript

This item appears in the following Collection(s)

Show simple item record

NOTICE: this is the author’s version of a work that was accepted for publication in Journal of Computational and Applied Mathematics. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Computational and Applied Mathematics, [[Volume], [Issue], (2019-05-21)] DOI: 10.1016/j.cam.2019.05.012 . © 2019. This manuscript version is made available under the CC-BY-NC-ND 4.0 license http://creativecommons.org/licenses/by-nc-nd/4.0/
Except where otherwise noted, this item's license is described as NOTICE: this is the author’s version of a work that was accepted for publication in Journal of Computational and Applied Mathematics. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Computational and Applied Mathematics, [[Volume], [Issue], (2019-05-21)] DOI: 10.1016/j.cam.2019.05.012 . © 2019. This manuscript version is made available under the CC-BY-NC-ND 4.0 license http://creativecommons.org/licenses/by-nc-nd/4.0/